Join the 'Travatan' group to help and get support from people like you.
Posted 24 May 2013 by Drugs.com
FRIDAY, May 24 – Drugs commonly used to treat glaucoma may cause droopy eyelids and other side effects that can interfere with vision, according to a new study. The drugs, known as prostaglandin analogues (PGAs), which are used to reduce eye pressure, have already been shown to cause blurred vision, dryness and changes in eye color, the researchers said, suggesting that the new findings could lead to labeling changes for PGAs. Doctors should be conservative when prescribing these drugs, the researchers added, particularly as a preventive measure for patients at risk for glaucoma. "The loss of periorbital fat was previously described by us in a small series of unilateral PGA users," senior study author Dr. Louis Pasquale, director of the glaucoma service at the Massachusetts Eye and Ear Infirmary, said in an infirmary news release. "Those observations did ultimately lead to a change in ... Read more